Alert archive / Nebraska / Winter Storm Watches in 2017
Winter Storm Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this winter storm watch at Jan 22, 2017, 3:15 PM CST for 9 counties in Nebraska. It took effect at Jan 24, 2017, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 22, 2017, 3:15 PM CST (21:15 UTC)
- In effect from
- Jan 24, 2017, 12:00 AM CST
- Expired
- Jan 23, 2017, 4:13 PM CST
- In force
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 87 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816 WWUS43 KLBF 222115 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CST SUN JAN 22 2017 ...A WINTER STORM WILL MOVE ACROSS THE AREA TUESDAY THROUGH TUESDAY NIGHT... NEZ004>010-028-029-094-231200- /O.NEW.KLBF.WS.A.0002.170124T0600Z-170125T1300Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARFIELD- WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH...BASSETT... ROSE...ONEILL...ATKINSON...BURWELL...BARTLETT...ERICSON...CODY... ELI...MERRIMAN...KILGORE 315 PM CST SUN JAN 22 2017 /215 PM MST SUN JAN 22 2017/ ...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING. * TIMING...SNOW DEVELOPING ACROSS FAR NORTHWEST NEBRASKA LATE MONDAY NIGHT. SNOW CONTINUING TUESDAY AND OVERNIGHT. * SNOW ACCUMULATIONS...FROM 4 TO 6 INCHES. LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...NORTHWEST WINDS GUSTING UP TO 35 MPH DEVELOPING LATE TUESDAY MORNING AND CONTINUING THROUGH TUESDAY NIGHT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO REDUCED VISIBILITY FROM FALLING AND BLOWING SNOW. SLIPPERY AND SNOW PACKED ROADS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND WIND THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ET
2 follow-up statements
759 WWUS43 KLBF 230931 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 AM CST MON JAN 23 2017 ...A WINTER STORM WILL MOVE ACROSS THE AREA TUESDAY THROUGH TUESDAY NIGHT... NEZ004>010-028-029-094-240015- /O.CON.KLBF.WS.A.0002.170124T0600Z-170125T1300Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARFIELD- WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH...BASSETT... ROSE...ONEILL...ATKINSON...BURWELL...BARTLETT...ERICSON...CODY... ELI...MERRIMAN...KILGORE 331 AM CST MON JAN 23 2017 /231 AM MST MON JAN 23 2017/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * TIMING...SNOW WILL DEVELOP ACROSS FAR NORTHWEST NEBRASKA LATE MONDAY NIGHT. SNOW WILL CONTINUE TUESDAY INTO THE OVERNIGHT. * SNOW ACCUMULATIONS...FROM 4 TO 6 INCHES POSSIBLE, WITH LOCALLY HIGH AMOUNTS. * WIND...NORTHWEST WINDS GUSTING UP TO 35 MPH DEVELOPING LATE TUESDAY MORNING AND CONTINUING THROUGH TUESDAY NIGHT. * IMPACTS...HAZARDOUS DRIVING CONDITIONS DUE TO REDUCED VISIBLITY FROM FALLING AND BLOWING SNOW. SLIPPERY AND SNOW PACKED ROADS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW AND WIND THAT MAY IMPACT TRAVEL...CONTINUE TO MONITOR THE LATEST FORECASTS. $$
232 WWUS43 KLBF 232213 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 413 PM CST MON JAN 23 2017 NEZ004>010-028-029-094-241215- /O.UPG.KLBF.WS.A.0002.170124T0600Z-170125T1300Z/ /O.NEW.KLBF.WS.W.0002.170124T0600Z-170125T1400Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARFIELD- WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH...BASSETT... ROSE...ONEILL...ATKINSON...BURWELL...BARTLETT...ERICSON...CODY... ELI...MERRIMAN...KILGORE 413 PM CST MON JAN 23 2017 /313 PM MST MON JAN 23 2017/ ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 8 AM CST /7 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 8 AM CST /7 AM MST/ WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * A MIX OF LIGHT FREEZING RAIN...SLEET AND SNOW WILL DEVELOP LATE TONIGHT INTO TUESDAY MORNING. PRECIPITATION SHOULD BE IN THE FORM OF ALL SNOW BY TUESDAY AFTERNOON. * SNOW ACCUMULATIONS OF 4 TO 8 INCHES WITH THE HEAVIEST AMOUNTS GENERALLY NORTH OF HIGHWAY 20. * NORTHWEST WINDS GUSTING UP TO 35 MPH DEVELOPING LATE TUESDAY MORNING AND CONTINUING THROUGH TUESDAY NIGHT WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. * HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED DUE TO REDUCED VISIBLITY FROM FALLING AND BLOWING SNOW. SLIPPERY AND SNOW PACKED ROADS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NEZ022>027-035>038-057-059-241215- /O.NEW.KLBF.WW.Y.0004.170124T0600Z-170125T1400Z/ GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-ARTHUR-MCPHERSON-LOGAN- CUSTER-KEITH-LINCOLN- INCLUDING THE CITIES OF...OSHKOSH...LEWELLEN...HYANNIS...MULLEN... THEDFORD...HALSEY...DUNNING...PURDUM...BREWSTER...TAYLOR... ARTHUR...TRYON...RINGGOLD...STAPLETON...BROKEN BOW...OGALLALA... PAXTON...NORTH PLATTE 413 PM CST MON JAN 23 2017 /313 PM MST MON JAN 23 2017/ ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 8 AM CST /7 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 8 AM CST /7 AM MST/ WEDNESDAY. * A MIX OF LIGHT FREEZING RAIN...SLEET AND SNOW WILL DEVELOP LATE TONIGHT INTO TUESDAY MORNING. PRECIPITATION SHOULD BE IN THE FORM OF ALL SNOW BY TUESDAY AFTERNOON. * SNOW ACCUMULATIONS OF 1 TO 4 INCHES WITH THE HEAVIEST AMOUNTS GENERALLY NORTH OF INTERSTATE 80. * NORTHWEST WINDS GUSTING UP TO 35 MPH DEVELOPING LATE TUESDAY MORNING AND CONTINUING THROUGH TUESDAY NIGHT WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. * HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED DUE TO REDUCED VISIBLITY FROM FALLING AND BLOWING SNOW. SLIPPERY AND SNOW PACKED ROADS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TAYLOR
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Jan 22, 12:43 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Jan 22, 12:43 PM CST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1243 PM CST Sun Jan 22 2017 .SHORT TERM...(Today and tonight) Issued at 305 AM CST Sun Jan 22 2017 Good confidence in the short term forecast today. I will trend the near term to the NAM solution. After very warm air at 850mb yesterday with 4c over southwest through north central Nebraska we will see temperatures cool from 1c to 2c at 850mb today. Some early morning clouds west with clearing skies through the day and cold air advection with deep northwest flow...only expect temperatures from 40 to 45 across the forecast area today. Mostly clear skies tonight with winds becoming southerly in advance of organizing system over the Rockies. Low temperatures falling to around 20. .LONG TERM...(Monday through Saturday) Issued at 305 AM CST Sun Jan 22 2017 Main concern for this forecast period continues to be the upcoming potential winter storm to affect the Northern Plains. The system should arrive in our forecast area by Tuesday morning and continue to affect our forecast area until Wednesday afternoon. Latest model runs continue to have inconsistencies in the location of the low pressure system. Most models continue to suggest north central Nebraska will be the area of greatest potential for snowfall...especially along the South Dakota/Nebraska border. Looking at 850 to 700 millibar thickness levels the main precipitation type should be all snow. Another concern will be as the low deepens and continues to move eastward winds will increase with sustained winds around 20 to 30 mph across north central Nebraska. These strong winds have the potential to create areas of patchy blowing snow. As for southwest Nebraska at this time have left pops in...depending on the track may need to adjust...will continue to monitor the system as it gets closer. Wednesday evening through Saturday continues to look quiet but cooler with highs in the mid 20s and 30s through Friday to low 40s by Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1235 PM CST Sun Jan 22 2017 VFR will prevail all areas through tonight. Clear skies will gradually give way to a BKN mid level cloud deck on Monday. Northwest winds 10 to 15 KTS today will switch to south 10 to 15 KTS Monday. && .HYDROLOGY... Issued at 305 AM CST Sun Jan 22 2017 The North Platte river above Lake McConaughy will remain elevated due to ice jamming. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Power LONG TERM...Gomez AVIATION...Taylor HYDROLOGY...Power
Hazardous weather outlook, Jan 22, 9:01 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 901 AM CST SUN JAN 22 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-231515- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 901 AM CST SUN JAN 22 2017 /801 AM MST SUN JAN 22 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW WILL DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE DAY ON TUESDAY. THE GREATEST THREAT FOR ACCUMULATING SNOW IS NORTH OF INTERSTATE 80. THERE REMAINS SOME UNCERTAINTY WITH THE TRACK OF THIS SYSTEM...SO STAY TUNED FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER, HYDROLOGICAL, AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
Nearby
Winter Storm Watches in Nebraska, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.